Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 116, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 26, 2025, 7:59 PM CDT for Ellis County, Woodward County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2025, 7:59 PM CDT (00:59 UTC)
- Expired
- May 26, 2025, 8:31 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Ellis County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 132 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 26, 6:50 PM CDT, 1 hour 9 minutes earlier. Its key messages:
- Updated at 641 PM CDT Mon May 26 2025
- Scattered storms tonight.
- After a brief break, rain chances return late Wednesday / Thursday.
Area forecast discussion, May 26, 6:50 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Norman OK 650 PM CDT Mon May 26 2025 ...New AVIATION... .KEY MESSAGES... Updated at 641 PM CDT Mon May 26 2025 - Scattered storms tonight. - After a brief break, rain chances return late Wednesday / Thursday. && .NEAR TERM... (Rest of today and tonight) Issued at 156 PM CDT Mon May 26 2025 The upper trough over the Rockies will move toward the Plains today with lift increasing tonight. This will provide enough lift for scattered showers and thunderstorms tonight. The low- level airmass has been worked over by this morning's storms, but there has been enough instability redeveloping and deep-layer wind shear is sufficient that some isolated strong or marginally severe storms will be possible. But low-level wind shear is very weak. Fortunately, the most likely area for showers and storms tonight is not where we have seen the heaviest precipitation over the last couple of days. && .SHORT TERM... (Tuesday through Wednesday night) Issued at 156 PM CDT Mon May 26 2025 Precipitation chances will be low on Tuesday/Tuesday night after the trough moves to the east. But the trough does not go too far to the east at the main upper low sits and spins over the Upper Mississippi Valley. An upper trough pivots southward around the south side of the upper low on Wednesday/Wednesday night with increasing precipitation chances again. With upslope low-level winds over the central High Plains and this trough moving south, a thunderstorm complex will likely develop over the eastern Colorado Plains and move southeast bringing very high precipitation chances into northwest Oklahoma Wednesday night. && .LONG TERM... (Wednesday through next Sunday) Issued at 1057 PM CDT Sun May 25 2025 After our midweek respite, models suggest the next upper wave moving through Wednesday night / Thursday with an associated front, bringing medium rain chances with it. Too early to start diving into mesoscale details as the synoptic level is still showing some model variance. After this wave moves through, we should get another dry period before another shortwave possibly arrives sometime next weekend. Day && .AVIATION... (00Z TAFS) Issued at 641 PM CDT Mon May 26 2025 Low ceiling from persisting stratus will keep our terminals under MVFR to periods of IFR conditions through much of the forecast period. An upper trough will be digging through bringing a final round of TSRA across our area generally between 03-10Z although probabilities of any storms moving over our terminals is around 30%. Easterly surface winds will be gradually backing more northeasterly as a warm front will be lifting although windspeeds rather weak at 5 to 10 kts. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 60 73 58 / 50 50 10 10 Hobart OK 76 59 75 57 / 60 50 10 10 Wichita Falls TX 78 64 77 61 / 50 40 0 10 Gage OK 71 54 73 54 / 60 50 10 10 Ponca City OK 72 57 72 55 / 70 50 10 0 Durant OK 79 65 78 62 / 90 60 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...26 SHORT TERM...26 LONG TERM....14 AVIATION...68
In the hours before
Special weather statement, May 26, 4:09 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Norman OK
409 PM CDT Mon May 26 2025
OKZ009-014-262145-
Roger Mills OK-Ellis OK-
409 PM CDT Mon May 26 2025
...A strong thunderstorm will impact portions of southeastern Ellis
and central Roger Mills Counties through 445 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Reydon, moving east at 40 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cheyenne, Reydon, Strong City, Crawford, and Roll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3555 9991 3575 9994 3599 9950 3569 9939
TIME...MOT...LOC 2109Z 247DEG 33KT 3570 9982
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Special weather statement, May 26, 7:18 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Norman OK
718 PM CDT Mon May 26 2025
OKZ009-270045-
Ellis OK-
718 PM CDT Mon May 26 2025
...A strong thunderstorm will impact portions of west central Ellis
County through 745 PM CDT...
At 718 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Shattuck, moving east at 30 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shattuck, Arnett, and Gage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3631 10000 3639 9968 3615 9965 3611 10000
TIME...MOT...LOC 0018Z 253DEG 28KT 3623 9996
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:18 PM CDT | Special Weather Statement | OUN | Ellis | 27 min |
| May 26, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 39 min |
| May 26, 8:01 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| May 26, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 52 min |
| May 26, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 31 min |
| May 26, 8:32 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 43 min |
| May 26, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 38 min |
| May 26, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 49 min |
| May 26, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 37 min |
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 46 min |
| May 26, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 44 min |
| May 26, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 40 min |
| May 26, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 49 min |
| May 26, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 48 min |
| May 26, 10:20 PM CDT | Special Weather Statement | OUN | Roger Mills | 25 min |
| May 26, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Kiowa, Roger Mills, Washita | 43 min |
| May 26, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 38 min |
| May 26, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 52 min |
| May 26, 11:08 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 52 min |
| May 26, 11:14 PM CDT | Special Weather Statement | OUN | Canadian | 31 min |
| May 26, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 50 min |
| May 26, 11:37 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 38 min |
| May 26, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 40 min |
| May 27, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 25 min |
| May 27, 12:25 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| May 27, 1:11 AM CDT | Special Weather Statement | OUN | Grady | 49 min |
| May 27, 1:12 AM CDT | Special Weather Statement | OUN | Jackson | 48 min |
| May 27, 1:49 AM CDT | Special Weather Statement | OUN | Tillman | 41 min |
| May 27, 1:55 AM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain | 50 min |
| May 27, 2:37 AM CDT | Special Weather Statement | OUN | Cotton | 38 min |
| May 27, 3:14 AM CDT | Special Weather Statement | OUN | Cotton | 46 min |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.